Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 24, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Apr 30, 2007, 4:53 PM CDT for McMullen County, Texas. It was in force for 97 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2007, 4:53 PM CDT (21:53 UTC)
- Expired
- Apr 30, 2007, 6:30 PM CDT
- In force
- 97 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Whole counties
County McMullen County, TX
The radar
The Corpus Christi radar (KCRP), 122 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.9 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2122 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 471 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KCRP 302155 FFWCRP TXC311-302330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 453 PM CDT MON APR 30 2007 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN MCMULLEN COUNTY IN SOUTH TEXAS * UNTIL 630 PM CDT * AT 449 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS SOUTHERN MCMULLEN COUNTY...NEAR THE HIGHWAY 16 AND COUNTY ROAD 624 INTERSECTION. DOPPLER RADAR ESTIMATED 2 TO 3 INCHES OF RAIN HAS FALLEN AND AN ADDITIONAL 2 INCHES IS POSSIBLE. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 2831 9834 2807 9834 2807 9875 2830 9875 $$ JR
1 follow-up statement
000 WGUS74 KCRP 302229 FFSCRP FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 525 PM CDT MON APR 30 2007 TXC311-302330- MCMULLEN- INCLUDING THE CITY OF TILDEN 525 PM CDT MON APR 30 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR MCMULLEN COUNTY... AT 522 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS SOUTHERN MCMULLEN COUNTY...AS WELL AS A THUNDERSTORM WITH VERY HEAVY RAINFALL IN NORTH-CENTRAL MCMULLEN COUNTY NEAR TILDEN. DOPPLER RADAR HAS ESTIMATED 3 TO 5 INCHES OF RAIN HAS FALLEN IN SOUTHERN MCMULLEN COUNTY AND 2 TO 3 INCHES NEAR TILDEN IN NORTH-CENTRAL MCMULLEN COUNTY. AN ADDITIONAL 1 TO 3 INCHES WILL BE POSSIBLE ALONG AND EAST OF HIGHWAY 16 IN MCMULLEN COUNTY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING FOR CENTRAL TEXAS. LAT...LON 2853 9835 2807 9834 2807 9875 2855 9875 $$ JR
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 30, 3:21 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Apr 30, 3:21 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
321 PM CDT MON APR 30 2007
.SHORT-TERM (TONIGHT THROUGH TUESDAY NIGHT)...ANOTHER MID-LEVEL
SHORTWAVE(WITH A VORTICITY MAXIMUM JUST NORTHWEST OF THE CWA AT 19Z)
CROSSES THE REGION TONIGHT. ADDITIONAL LOW-LEVEL FORCING MECHANISMS
WILL BE THE SEABREEZE AND OUTFLOW BOUNDARIES. HIGH CAPE/SHEARED
ENVIRONMENT WILL EXIST WITH AXIS OF DIFFLUENCE STILL NEARBY. CORFIDI
VECTORS AND LAYERED Q-VECTORS SUGGEST THAT ORGANIZING CONVECTION
ACROSS THE RIO GRANDE PLAINS LATE THIS AFTERNOON/EARLY EVENING WILL
PROPAGATE TO THE COAST. FAVORABLE SEVERE PARAMETERS(INCLUDING BULK
RICHARDSON NUMBERS) WARRANTS MENTION OF SEVERE CONVECTION AREAWIDE
TONIGHT. CONDITIONS ARE ALSO FAVORABLE FOR LOCALLY HEAVY RAIN AS
WELL. WILL GRADE POPS FROM LIKELY NORTHWEST TO CHANCE ELSEWHERE.
ANOTHER VORTICITY MAXIMUM SKIRTS JUST TO OUR NORTH TUESDAY AFTERNOON
WITH YET ANOTHER ONE TUESDAY NIGHT. CAPPING INVERSION WILL BE
STRENGTHENING DURING THIS TIME THOUGH GOOD POTENTIAL INSTABILITY
ALOFT WILL EXIST. FORCING MECHANISM TUESDAY AFTERNOON/EVENING WILL
BE THE SEABREEZE WITH A POSSIBLE OUTFLOW BOUNDARY TUESDAY NIGHT.
WILL INDICATE SLIGHT CHANCE POPS ACROSS THE INTERIOR TUESDAY AND
OVER THE NORTHERN COUNTIES OVERNIGHT TUESDAY. STRONG LOW-LEVEL JET
AND TIGHT PRESSURE GRADIENT(WITH POSSIBLE MESOSCALE ENHANCEMENT
TONIGHT) WILL MAINTAIN BREEZY/WINDY CONDITIONS THROUGH EARLY THIS
EVENING THEN AGAIN TUESDAY AFTERNOON/EARLY EVENING. NO SIGNIFICANT
CHANGES TO THE PREVIOUS TEMPERATURE GRIDS.
&&
.AVIATION...GUSTY S/SE WINDS TO 30 KNOTS WILL CONTINUE INTO THE
EARLY EVENING. AREAS OF VFR CIGS THROUGH EARLY THIS EVENING WILL
DETERIORATE TO LOW-END MVFR CIGS AROUND 02Z WITH IFR CIGS BETWEEN
08Z-14Z. SCATTERED TO NUMEROUS CONVECTION IS EXPECTED ACROSS THE
COASTAL/RIO GRANDE PLAINS THROUGH THIS EVENING. THIS WILL SPREAD TO
THE COASTAL BEND IN SCATTERED FASHION OVERNIGHT WITH ACTIVITY
DIMINISHING ACROSS THE COASTAL/RIO GRANDE PLAINS. IFR CIGS/VSBYS
ALONG WITH THE POTENTIAL FOR SEVERE CONVECTION IS EXPECTED. CIGS
WILL IMPROVE TO VFR LATE TUESDAY MORNING AND AFTERNOON. ISOLATED
CONVECTION IS POSSIBLE TUEDAY AFTERNOON ACROSS THE INTERIOR ALONG
THE SEABREEZE BOUNDARY BUT SHOULD NOT SERIOUSLY IMPACT VSBYS/CIGS.
&&
.MARINE...STRONG LOW-LEVEL JET/TIGHT PRESSURE GRADIENT WILL MAINTAIN
SCA CONDITIONS THROUGH THE EVENING HOURS. THESE FEATURES WILL REPEAT
THEMSELVES TUESDAY AFTERNOON/EVENING. ONLY ISOLATED CONVECTION IS
EXPECTED TONIGHT.
&&
.LONG-TERM (WEDNESDAY THROUGH MONDAY)...MODEL SOLUTIONS IN THE
EXTENDED PERIOD SHOW WEAK RIPPLES MOVING THROUGH A MEAN RIDGE ACROSS
THE CENTRAL PART OF THE COUNTRY. MOISTURE VALUES REMAIN RELATIVELY
HIGH...BUT WITH LITTLE FORCING AND MODEL SOUNDINGS SHOWING CAPS OF
VARIOUS STRENGTHS...BELIEVE ANY PRECIPITATION WILL BE ISOLATED AT
BEST THURSDAY AND THURSDAY NIGHT. RIDGING BUILDS ACROSS THE REGION
INTO THE WEEKEND...BEFORE A LARGE UPPER LOW OVER THE GREAT BASIN
EDGES TOWARD THE CENTRAL AND SOUTHERN PLAINS EARLY NEXT WEEK. HAVE
MINIMAL CONFIDENCE IN THE PLACEMENT AND TIMING OF WAVES ASSOCIATED
WITH THE LOW AS IT PUSHES EAST...SO FOR NOW WILL TREND TOWARD
PERSISTENCE AND LEAVE TEMPERATURES AND CHANCES FOR PRECIPITATION
SIMILAR TO PREVIOUS DAYS.
TEMPERATURES WILL REMAIN ABOVE NORMALS THROUGH THE EXTENDED
PERIOD...LIKELY PEAKING ON FRIDAY WITH DRY RIDGING ALOFT.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 70 84 74 87 74 / 40 10 10 10 10
VICTORIA 67 82 72 86 70 / 50 20 20 10 10
LAREDO 70 97 76 98 76 / 50 20 20 10 10
ALICE 69 89 73 90 72 / 50 20 10 10 10
ROCKPORT 71 83 74 81 75 / 30 10 10 10 10
COTULLA 68 91 72 93 73 / 60 20 20 10 10
KINGSVILLE 70 87 73 89 75 / 40 20 10 10 10
NAVY CORPUS 72 83 75 83 76 / 30 10 10 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 2 AM CDT TUESDAY
FOR THE FOLLOWING ZONES: WATERS BAFFIN BAY TO PORT ARANSAS
20 TO 60 NM...WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL
20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
OCONNOR...COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20
NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL
OUT 20 NM.
&&
BB/85...SHORT TERM
JV/71...LONG TERMHazardous weather outlook, Apr 30, 3:03 PM CDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 303 PM CDT MON APR 30 2007 GMZ230-235-250-255-270-275-TXZ229>234-239>247-011100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 303 PM CDT MON APR 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING ACROSS THE COASTAL AND RIO GRANDE PLAINS. THIS ACTIVITY WILL SPREAD TO THE COASTAL BEND LATE THIS EVENING AND OVERNIGHT IN A SCATTERED FASHION. SEVERE THUNDERSTORMS ARE POSSIBLE AREAWIDE THROUGH TONIGHT WITH DAMAGING WINDS...LARGE HAIL AND TORDADOES POSSIBLE. HEAVY RAINFALL IS ALSO POSSIBLE WHICH MAY RESULT IN LOCALIZED FLASH FLOODING. SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE ACROSS ALL THE WATERS THROUGH THE EVENING HOURS.. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE UPPER LEVEL SYSTEM WILL BEGIN TO EXIT THE REGION ON TUESDAY WITH RAIN CHANCES DIMINISHING TO A SLIGHT CHANCE. A WEAK SHORTWAVE WILL MOVE ACROSS SOUTH TEXAS ON THURSDAY WITH A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS. A POTENT UPPER LEVEL SYSTEM WILL APPROACH THE REGION ON SUNDAY BRINGING A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS TO SOUTH TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED 87/81/85
In the hours before
Special weather statement, Apr 30, 3:15 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 315 PM CDT MON APR 30 2007 TXZ229>234-239>247-010500- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- INCLUDING THE CITIES OF...COTULLA...ENCINAL...TILDEN... GEORGE WEST...THREE RIVERS...BEEVILLE...SKIDMORE...GOLIAD... VICTORIA...LAREDO...RIO BRAVO...FREER...BENAVIDES...SAN DIEGO... ALICE...PREMONT...KINGSVILLE...CORPUS CHRISTI...ROBSTOWN... PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS...SINTON... MATHIS...ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA... PORT OCONNOR...SEADRIFT 315 PM CDT MON APR 30 2007 AN UPPER LEVEL DISTURBANCE AND LOCAL SURFACE BOUNDARIES WILL INTERACT WITH A VERY MOIST AND UNSTABLE ENVIRONMENT THROUGH TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE COASTAL AND RIO GRANDE PLAINS THROUGH THE EVENING HOURS. THESE SHOWERS AND THUNDERSTORMS WILL THEN SPREAD TO THE COASTAL BEND AND VICTORIA CROSSROADS REGION LATE THIS EVENING AND OVERNIGHT IN A SCATTERED FASHION WHILE DIMINISHING TO ISOLATED COVERAGE OVER THE COASTAL AND RIO GRANDE PLAINS. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL AND POSSIBLY TORNADOES ACROSS ALL OF SOUTH TEXAS THROUGH THE OVERNIGHT HOURS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH RAINFALL AMOUNTS GENERALLY RANGING BETWEEN 1 AND 2 INCHES WITH ISOLATED 3 TO 5 INCH AMOUNTS POSSIBLE. RESIDENTS SHOULD CONTINUE TO MONITOR THE WEATHER SITUATION CLOSELY AND BE PREPARED FOR RAPIDLY CHANGING WEATHER CONDITIONS AND POSSIBLE WARNINGS. BB
Special weather statement, Apr 30, 3:17 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 317 PM CDT MON APR 30 2007 TXZ229>234-239>247-010515- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- INCLUDING THE CITIES OF...COTULLA...ENCINAL...TILDEN... GEORGE WEST...THREE RIVERS...BEEVILLE...SKIDMORE...GOLIAD... VICTORIA...LAREDO...RIO BRAVO...FREER...BENAVIDES...SAN DIEGO... ALICE...PREMONT...KINGSVILLE...CORPUS CHRISTI...ROBSTOWN... PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS...SINTON... MATHIS...ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA... PORT OCONNOR...SEADRIFT 317 PM CDT MON APR 30 2007 ...SEVERE THUNDERSTORMS POSSIBLE ACROSS SOUTH TEXAS THROUGH TONIGHT... AN UPPER LEVEL DISTURBANCE AND LOCAL SURFACE BOUNDARIES WILL INTERACT WITH A VERY MOIST AND UNSTABLE ENVIRONMENT THROUGH TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE COASTAL AND RIO GRANDE PLAINS THROUGH THE EVENING HOURS. THESE SHOWERS AND THUNDERSTORMS WILL THEN SPREAD TO THE COASTAL BEND AND VICTORIA CROSSROADS REGION LATE THIS EVENING AND OVERNIGHT IN A SCATTERED FASHION WHILE DIMINISHING TO ISOLATED COVERAGE OVER THE COASTAL AND RIO GRANDE PLAINS. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL AND POSSIBLY TORNADOES ACROSS ALL OF SOUTH TEXAS THROUGH THE OVERNIGHT HOURS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH RAINFALL AMOUNTS GENERALLY RANGING BETWEEN 1 AND 2 INCHES WITH ISOLATED 3 TO 5 INCH AMOUNTS POSSIBLE. RESIDENTS SHOULD CONTINUE TO MONITOR THE WEATHER SITUATION CLOSELY AND BE PREPARED FOR RAPIDLY CHANGING WEATHER CONDITIONS AND POSSIBLE WARNINGS. BB
Special weather statement, Apr 30, 4:14 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 414 PM CDT MON APR 30 2007 TXZ230-302200- MCMULLEN- 414 PM CDT MON APR 30 2007 ...STRONG THUNDERSTORMS WERE AFFECTING MCMULLEN COUNTY... AT 411 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES SOUTHWEST OF TILDEN...MOVING NORTHEAST AT 20 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED OVER RURAL SOUTHWEST MCMULLEN COUNTY...10 MILES NORTHWEST OF SEVEN SISTERS... MOVING NORTHEAST AT 20 MPH. THIS STORM WILL BE NEAR... TILDEN BY 445 PM CDT. PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. TMT
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 1:46 PM CDT | Severe Thunderstorm Warning | CRP | Live Oak | 14 min |
| Apr 30, 4:27 PM CDT | Severe Thunderstorm Warning | CRP | McMullen | 63 min |
| Apr 30, 4:46 PM CDT | Tornado Warning | CRP | McMullen | 29 min |
| Apr 30, 5:13 PM CDT | Tornado Warning | CRP | Duval, McMullen | 47 min |
| Apr 30, 5:33 PM CDT | Flash Flood Warning | CRP | Duval | 87 min |
| Apr 30, 5:58 PM CDT | Tornado Warning | CRP | Duval | 62 min |
| Apr 30, 6:58 PM CDT | Tornado Warning | CRP | Duval | 62 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.